Set-Valued Analysis

, Volume 7, Issue 4, pp 357–374 | Cite as

The Sweeping Processes without Convexity

  • Giovanni Colombo
  • Vladimir V. Goncharov


We study the sweeping processes in a Hilbert space which are generated by a closed not necessarily convex moving set. A technique is developed, based on measurability properties of normal cones, in order to prove existence of solutions. Some existence results are proved, with or without hypothesis of compactness; moreover, under suitable assumptions, uniqueness and regularity properties are established. In particular, the well-known results of Moreau are extended to a class of not necessarily convex (called ϕ-convex) sets.

evolution inclusions normal cones Scorza–Dragoni property 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Aubin, J. P. and Cellina, A.: Differential Inclusions, Springer, Berlin, 1984.Google Scholar
  2. 2.
    Aubin, J. P. and Frankowska, H.: Set-Valued Analysis, Birkhäuser, Boston, 1990.Google Scholar
  3. 3.
    Benabdellah, H.: Existence of solutions to the nonconvex sweeping process, J.Differential Equations, to appear.Google Scholar
  4. 4.
    Benabdellah, H., Castaing, C., Salvadori, A. and Syam, A.: Nonconvex sweeping process, J. Appl.Anal. 2(1996), 217–240.Google Scholar
  5. 5.
    Borwein, J. M. and Strojwas, H. M.: Proximal analysis and boundaries of closed sets in Banach space, Part I: Theory, Canad.J.Math. 38(1986), 431–452.Google Scholar
  6. 6.
    Castaing, C.: A new class of evolution equations in a Hilbert space, in: G. Salinetti (ed.), Multifunctions and Integrands, Lecture Notes in Math. 1091, Springer, Berlin, 1984.Google Scholar
  7. 7.
    Clarke, F. H., Ledyaev, Yu. S., Stern, R. J. and Wolenski, P. R.: Nonsmooth Analysis and Control Theory, Springer, New York, 1998.Google Scholar
  8. 8.
    Colombo, G. and Goncharov, V. V.: Variational properties of closed sets in a Hilbert space, Preprint SISSA 57/99/M, submitted to J.Convex Anal.Google Scholar
  9. 9.
    Degiovanni, M.: Parabolic equations with nonlinear time-dependent boundary conditions, Ann. Mat.Pura Appl. 141(1985), 223–263.Google Scholar
  10. 10.
    Diestel, J. and Uhl, J. J.: Vector Measures, Amer. Math. Soc., Providence, RI, 1977.Google Scholar
  11. 11.
    Gavioli, A.: On the solution set of the nonconvex sweeping process, Discussiones Mathematicae - Differential Inclusions 19, to appear.Google Scholar
  12. 12.
    Himmelberg, C. J.: Precompact contraction of metric uniformities and the continuity of F.t; x/, Rend.Sem.Mat.Univ.Padova L (1973), 185–188.Google Scholar
  13. 13.
    Himmelberg, C. J.: Measurable relations, Fund.Math. 87(1975), 52–72.Google Scholar
  14. 14.
    Kruger, A. Y. and Mordukhovich, B. S.: Extremal points and the Euler equation in nonsmooth optimization, Dokl.Akad.Nauk BSSR 24(1980), 684–687(Russian).Google Scholar
  15. 15.
    Marino, A. and Tosques, M.: Some variational problems with lack of convexity, in: A. Cellina (ed.), Methods of Nonconvex Analysis, Proc. CIME, Varenna 1989, Lecture Notes in Math. 1446, Springer, Berlin, 1990, pp. 58–83.Google Scholar
  16. 16.
    Monteiro Marques, M. D. P.: Differential Inclusions in Nonsmooth Mechanical Problems - Shocks and Dry Friction, Birkhäuser, Boston, 1993.Google Scholar
  17. 17.
    Moreau, J. J.: On unilateral constraints, friction and plasticity, in: G. Capriz and G. Stampacchia (eds), New Variational Techniques in Mathematical Physics, Proceedings from CIME, Cremonese, Rome, 1974, pp. 173–322.Google Scholar
  18. 18.
    Moreau, J. J.: Evolution problem associated with a moving convex set in a Hilbert space, J. Differential Equations 26(1977), 347–374.Google Scholar
  19. 19.
    Rockafellar, R. T.: Clarke's tangent cones and the boundaries of closed sets in Rn, Nonlinear Anal. 3(1979), 145–154.Google Scholar
  20. 20.
    Rockafellar, R. T. and Wets, R. J.-B.: Variational Analysis, Springer, Berlin, 1998.Google Scholar
  21. 21.
    Tolstonogov, A. A.: Differential Inclusions in a Banach Space (Russian), Nauka, Novosibirsk, 1986.Google Scholar
  22. 22.
    Valadier, M.: Quelques résultats de base concernant le processus de rafle, Sém.Anal.Convexe, Montpellier (1988), exp. 3 (30 pages).Google Scholar
  23. 23.
    Valadier, M.: Quelques problèmes d'entrainement unilatéral en dimension finie, Sém.Anal. Convexe, Montpellier (1988), exp. 8 (21 pages).Google Scholar

Copyright information

© Kluwer Academic Publishers 1999

Authors and Affiliations

  • Giovanni Colombo
    • 1
  • Vladimir V. Goncharov
    • 2
  1. 1.Dipartimento di Matematica Pura e ApplicataUniversità di PadovaPadovaItaly
  2. 2.SISSATriesteItaly

Personalised recommendations